Hail, Stark
- When
- July 8, 12:10 PM CST
- Where
- Stark County, Bradford
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.633, -90.467
13 thunderstorm wind, 4 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 8, 9:45 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT TUE JUL 8 2003 SVR WATCH IN PLACE FROM EASTERN IOWA TO NORTHERN IL...INCLUDING NORTHERN PORTION OF ILX CWA. SURFACE FRONT IS STRETCHED ACROSS SOUTHERN IOWA...EASTWARD FM JUST SOUTH OF MOLINE TO NORTH OF KANKAKEE. UNSTABLE AIRMASS SOUTH OF THE BOUNDARY...WITH CAP ALREADY BROKEN ACROSS SOUTHWEST-SOUTHCENTRAL IOWA THANKS TO MCV FM EARLIER NOCTURNAL CONVECTION. WAVE ALONG FRONT IN SOUTHWEST IOWA ENHANCING CONVERGENCE IN THAT AREA AS WELL. EXPECT CONVECTION TO CONTINUE TO DEVELOP/ENHANCE ACROSS SOUTHERN IOWA...MOVING EASTWARD INTO NORTHERN PORTIONS OF CENTRAL ILLINOIS AFTER NOON. SEVERE TSRA WATCH OUT UNTIL 3 PM. REMAINDER OF THE AREA MAY SEE THUNDERSTORM DEVELOPMENT AS WELL THIS AFTERNOON...ALONG OLD OUTFLOW AND OTHER BOUNDARIES. DISPLACED FROM MAIN SYNOPTIC FRONT AND IN MORE CAPPED ATMOSPHERE...SEVERE RISK MORE LIKELY ACROSS NORTHERN AREAS. .ILX...NONE. PLAHMER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT OVER CENTRAL AND SOUTHEAST ILLINOIS. A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH A FRONTAL BOUNDARY STRETCHED ACROSS NORTH CENTRAL ILLINOIS TO PRODUCE THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE FOUND AT LOCATIONS ALONG AND NORTH OF INTERSTATE 72. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WARM AND HUMID AIR WILL REMAIN ACROSS CENTRAL ILLINOIS INTO EARLY THURSDAY. A COLD FRONT IS EXPECTED TO SLOWLY PUSH ITS WAY SOUTHWARD ACROSS CENTRAL ILLINOIS LATE WEDNESDAY NIGHT INTO THURSDAY BRINGING WITH IT A GOOD CHANCE OF THUNDERSTORMS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE GREATEST THREAT FOR ORGANIZED SEVERE WEATHER APPEARS TO BE ALONG AND NORTH OF INTERSTATE 72 WEDNESDAY AFTERNOON AND NIGHT...WITH THE THREAT SLOWLY SHIFTING SOUTH OVERNIGHT. SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE ALONG THE COLD FRONT OVER PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY...ESPECIALLY DURING THE MORNING. OUR NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE SUNDAY NIGHT OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MID-AFTERNOON AT LOCATIONS ALONG AND NORTH OF A FULTON TO TAZEWELL TO MCLEAN COUNTY LINE...WHERE A SEVERE THUNDERSTORM WATCH IS ALREADY IN PLACE. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...AS FAR SOUTH AS INTERSTATE 72. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. PLAHMER
The St Louis radar (KLSX), 106 km away, was scanning. The volume nearest the first event began at 18:10 UTC.
13 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.
Several power lines were blown down.
Numerous tree limbs, trees and power lines were blown down.
A tornado touched down near the Powerton power plant throwing chunks of coal into the air. It traveled northeast towards a lumber yard. It destroyed the roofs on a couple of sheds, before lifting and dissipating. No injuries were reported.
Several trees, tree limbs and power lines were blown down.
Several power lines were blown down.
One home sustained moderate roof damage and two homes sustained minor siding damage. No injuries were reported.
A downburst hit a large section of the Bloomington/Normal area. An 88 mph wind gust was measured at the Central Illinois Regional Airport in Bloomington. Numerous large trees were blown down, some of which fell onto a few homes causing minor to moderate roof damage. Also, numerous tree limbs and power lines were blown down. Some homes sustained shingle damage and several sheds were destroyed. No injuries were reported.
Numerous trees, tree limbs and power lines were blown down.
Numerous trees, tree limbs and power lines were blown down, especially in the Georgetown and Westville areas.
Thunderstorm winds blew down several power poles.
Thunderstorm winds blew down numerous trees, tree limbs and power lines in a mile wide swath from near Andrew through Sherman then to the northside of Riverton ending near Barclay. A grain bin was damaged as well as a pole barn. No injuries were reported.
Several large trees were blown down.
Several power poles were blown down on the southwest side of town.
Several trees and tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyThe tornado archive for Illinois, 2003Warnings in Illinois, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330311, 5330312, 5330313, 5330314, 5330373, 5330315, 5330316, 5330374, 5330375, 5330378, 5330376, 5329856, 5329857, 5330377, 5329853, 5329855, 5329854, 5329858.